Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS La Crosse, WI

July 13, 2015Crawford County, Richland County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 13, 2015, 5:13 PM CDT for Crawford County, Richland County, Vernon County, Wisconsin. It was in force for 77 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 5:13 PM CDT (22:13 UTC)
Expired
Jul 13, 2015, 6:30 PM CDT
In force
77 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 53 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:22 PM CDTHAIL 1.254 Se Viroqua, WI
Jul 13, 5:54 PM CDTHAIL 0.25Soldiers Grove, WI
Jul 13, 6:00 PM CDTTSTM WND DMG1 Nnw Richland Center, WITREE FELL ON A HOUSE.
Jul 13, 6:00 PM CDTTSTM WND DMGRichland Center, WIMANY TREES REPORTED DOWN IN THE CITY
Jul 13, 6:04 PM CDTHAIL 0.5Richland Center, WI
Jul 13, 6:11 PM CDTTSTM WND DMGRichland Center, WIPOWER OUTAGES.
Jul 13, 6:15 PM CDTTSTM WND DMGRichland Center, WI2 HOUSES DAMAGED BY DOWNED TREES AND LARGE BRANCHES. NUMEROUS TREES AND POWER LINES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3490 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS53 KARX 132213
SVRARX
WIC023-103-123-132330-
/O.NEW.KARX.SV.W.0032.150713T2213Z-150713T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAWFORD COUNTY IN SOUTHWESTERN WISCONSIN...
  SOUTHWESTERN VERNON COUNTY IN SOUTHWESTERN WISCONSIN...
  RICHLAND COUNTY IN SOUTHWESTERN WISCONSIN...

* UNTIL 630 PM CDT

* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA FARGE...
  OR 15 MILES EAST OF VIROQUA...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RICHLAND CENTER AROUND 535 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...NEWTON...SPRINGVILLE...ROCKBRIDGE AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4334 9098 4342 9120 4362 9125 4361 9077
      4355 9067 4355 9019 4320 9019
TIME...MOT...LOC 2212Z 303DEG 35KT 4356 9057 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
9 follow-up statements
171 
WWUS53 KARX 132222
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT MON JUL 13 2015

WIC023-103-123-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-RICHLAND WI-
522 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAWFORD...SOUTHWESTERN VERNON AND RICHLAND
COUNTIES...

AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIROQUA...
MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CLAYTON AROUND 535 PM CDT.
  RICHLAND CENTER AROUND 555 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...NEWTON...SPRINGVILLE...ROCKBRIDGE AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4334 9098 4342 9120 4359 9113 4361 9077
      4355 9067 4355 9019 4320 9019
TIME...MOT...LOC 2221Z 303DEG 35KT 4354 9078 

HAIL...1.75IN
WIND...60MPH
 
$$

SHEA
930 
WWUS53 KARX 132232
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT MON JUL 13 2015

WIC023-103-123-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-RICHLAND WI-
532 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAWFORD...SOUTHWESTERN VERNON AND RICHLAND
COUNTIES...

AT 522 PM...HALF DOLLAR SIZED HAIL WAS REPORTED ABOUT 4 MILES 
SOUTHEAST OF VIROQUA WISCONSIN.

AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA FARGE...OR
9 MILES SOUTHEAST OF VIROQUA...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CLAYTON AROUND 540 PM CDT.
  RICHLAND CENTER AROUND 605 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...ROCKBRIDGE...VIOLA...ITHACA AND SOLDIERS GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE INSIDE AS THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. 

&&

LAT...LON 4334 9098 4342 9113 4357 9105 4356 9080
      4355 9067 4355 9019 4320 9019
TIME...MOT...LOC 2231Z 307DEG 28KT 4349 9071 

HAIL...1.25IN
WIND...60MPH
 
$$

SHEA
642 
WWUS53 KARX 132244
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT MON JUL 13 2015

WIC023-103-123-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-RICHLAND WI-
544 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAWFORD...SOUTH CENTRAL VERNON AND RICHLAND
COUNTIES...

AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON...OR
11 MILES NORTHWEST OF RICHLAND CENTER...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  RICHLAND CENTER AROUND 600 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GERMANTOWN...ROCKBRIDGE...VIOLA...ITHACA AND SOLDIERS GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE INSIDE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORM.

&&

LAT...LON 4332 9088 4349 9092 4356 9080 4355 9067
      4355 9019 4320 9019
TIME...MOT...LOC 2244Z 309DEG 33KT 4341 9059 

HAIL...1.25IN
WIND...60MPH
 
$$

SHEA
497 
WWUS53 KARX 132254
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT MON JUL 13 2015

WIC023-103-123-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-RICHLAND WI-
554 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAWFORD...SOUTH CENTRAL VERNON AND RICHLAND
COUNTIES...

AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHLAND
CENTER...MOVING SOUTHEAST AT 50 MPH. PEA SIZED HAIL WAS REPORTED IN
SOLDIERS GROVE AT 553 PM.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL COULD DAMAGE CARS AND ROOFS.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CRAWFORD...SOUTH CENTRAL VERNON AND RICHLAND COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ROCKBRIDGE...VIOLA...ITHACA...
SOLDIERS GROVE AND SYLVAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INSIDE UNTIL THE STORM HAS PASSED.
&&

LAT...LON 4330 9078 4346 9079 4352 9074 4350 9065
      4351 9019 4320 9019
TIME...MOT...LOC 2253Z 293DEG 41KT 4337 9044 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
335 
WWUS53 KARX 132301
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
601 PM CDT MON JUL 13 2015

WIC023-123-132309-
/O.CAN.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
CRAWFORD WI-VERNON WI-
601 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD AND
SOUTH CENTRAL VERNON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN WISCONSIN.

LAT...LON 4328 9066 4346 9063 4348 9019 4320 9019
TIME...MOT...LOC 2259Z 303DEG 35KT 4333 9036 

$$

WIC103-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
RICHLAND WI-
601 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR RICHLAND COUNTY...

AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICHLAND
CENTER...MOVING SOUTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...RICHLAND CENTER...BOAZ...AND LONE ROCK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS UNTIL THESE STORMS CLEAR THE AREA. REMAIN ALERT FOR 
LIGHTNING AND SMALL STREAM FLOODING.

&&

LAT...LON 4328 9066 4346 9063 4348 9019 4320 9019
TIME...MOT...LOC 2259Z 303DEG 35KT 4333 9036 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEA
647 
WWUS53 KARX 132306
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT MON JUL 13 2015

WIC103-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
RICHLAND WI-
606 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN RICHLAND COUNTY...

AT 6 PM PEA SIZED HAIL WAS REPORTED IN RICHLAND CENTER.

AT 604 PM CDT...A THUNDERSTORM WAS LOCATED NEAR RICHLAND 
CENTER...MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE... RICHLAND CENTER...ITHACA...BEAR 
VALLEY...AND SEXTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION STAY INSIDE UNTIL THESE STORMS CLEAR THE AREA.
 
TORRENTIAL RAINFALL AND SMALL HAIL COULD ALSO CAUSE SOME LOCALIZED 
FLOODING.

&&

LAT...LON 4327 9044 4340 9041 4348 9019 4320 9019
TIME...MOT...LOC 2304Z 298DEG 27KT 4332 9032 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEA
670 
WWUS53 KARX 132312
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT MON JUL 13 2015

WIC103-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
RICHLAND WI-
612 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN RICHLAND COUNTY...

STRONG WINDS HAVE KNOCKED POWER OUT OF PARTS OF RICHLAND COUNTY AND 
THERE ARE REPORTS OF TREES DOWN. TORRENTIAL RAIN HAS ALSO BEEN 
FALLING.

AT 610 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHLAND 
CENTER...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT WIND DAMAGE TO ROOFS...TREES AND SIDING.

LOCATIONS IMPACTED INCLUDE...ITHACA...BEAR VALLEY...TWIN 
BLUFFS...HIGHWAY 130 AND COUNT B...SEXTONVILLE...HIGHWAY 58 AND 
COUNTY B... KEYESVILLE AND LOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4327 9044 4340 9041 4342 9019 4320 9019
TIME...MOT...LOC 2310Z 304DEG 31KT 4329 9026 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
316 
WWUS53 KARX 132319
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
619 PM CDT MON JUL 13 2015

WIC103-132330-
/O.CON.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
RICHLAND WI-
619 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN RICHLAND COUNTY...

AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF SPRING GREEN...OR 11 MILES SOUTHEAST OF RICHLAND CENTER...MOVING
SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT WIND DAMAGE TO TREES. 

LOCATIONS IMPACTED INCLUDE...
BEAR VALLEY AND HIGHWAY 130 AND COUNT B. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. STAY AWAY FROM BARNS.

&&

LAT...LON 4325 9035 4332 9019 4320 9019
TIME...MOT...LOC 2319Z 311DEG 35KT 4324 9019 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
151 
WWUS53 KARX 132325
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON JUL 13 2015

WIC103-132334-
/O.EXP.KARX.SV.W.0032.000000T0000Z-150713T2330Z/
RICHLAND WI-
625 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
WILL EXPIRE AT 630 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE AREA SO 
THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN WISCONSIN.

LAT...LON 4325 9035 4332 9019 4320 9019
TIME...MOT...LOC 2323Z 303DEG 35KT 4324 9019 

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:44 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 13, 3:44 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT MON JUL 13 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 344 PM CDT MON JUL 13 2015

MAIN FORECAST CONCERNS ARE ON ISOLATED SEVERE THUNDERSTORMS LATE
THIS AFTERNOON INTO EARLY THIS EVENING WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE.

LATEST RADAR IMAGERY SHOWS ISOLATED THUNDERSTORMS DEVELOPING ACROSS
THE FOREST AREA. CAPE AND SHEAR PROFILES SUPPORT SUPERCELLS WITH 0-6
KM BULK SHEAR VALUES OF 40 TO 45 KTS. SURFACE BASED CAPE VALUES ARE
ALSO VERY SUPPORTIVE OF SUPRECELLS WITH VALUES RANGING FROM 3000-
4000 J/KG. WE SHOULD SEE THESE ISOLATED TO SCATTERED STORMS
PERSIST THROUGH EARLY THIS EVENING AND EXIT INTO SOUTHERN
WISCONSIN/NORTHERN ILLINOIS. 0-1 KM BULK SHEAR VALUES ARE VERY
WEAK...10 KTS OR LESS...SO NOT EXPECTING TORNADOES. HOWEVER IF WE
CAN ESTABLISH A STRONG ENOUGH SUPERCELL CANNOT RULE OUT A BRIEF
TORNADO OR TWO. WE WILL SEE NORTHWEST FLOW ALOFT ACROSS THE
FORECAST AREA TONIGHT INTO TUESDAY AS A WEAK FRONTAL BOUNDARY
MARCHES SOUTHWEST ACROSS THE FORECAST  AREA. A FEW SHOWERS AND
STORMS ARE POSSIBLE ALONG THIS FRONT ON TUESDAY ALONG WITH MUCH
COOLER TEMPERATURES IN ITS WAKE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 344 PM CDT MON JUL 13 2015

HIGH PRESSURE BUILDS IN FOR WEDNESDAY PROVIDING DRY AND QUIET
WEATHER. THE PATTER BECOMES MORE ACTIVE THURSDAY INTO THURSDAY NIGHT
WITH BETTER CHANCES FOR SHOWERS AND STORMS AS A STRONGER
SHORTWAVE COULD MAKE ITS WAY ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY. THE EXACT TRACK THIS SYSTEM WILL TAKE IS UNCERTAIN AT THIS
TIME SO KEEP CLOSE EYE ON THE FORECAST AS WE DRAW CLOSER TO
THURSDAY. A WARM AND HUMID AIRMASS THEN MOVES INTO THE REGION
FRIDAY INTO THE WEEKEND. HEAT INDEX VALUES COULD APPROACH 95 TO
100 ON SATURDAY. THE WARM AND HUMID CONDITIONS LOOK TO PERSIST
INTO SUNDAY. ALSO...THERE WILL BE PERIOD  CHANCES FOR SHOWERS AND
STORMS OVER THE REGION WITH SEVERAL WEAK WAVES MOVING THROUGH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1243 PM CDT MON JUL 13 2015

MAIN CONCERN THROUGH TAF PERIOD ARE SHOWER/THUNDERSTORM CHANCES THIS
AFTERNOON INTO TONIGHT. LATEST 17Z SURFACE ANALYSIS SHOWS WEAK FRONT
EXTENDED FROM CENTRAL WISCONSIN INTO WESTERN MINNESOTA. LATEST 12Z
UPPER AIR SOUNDINGS INDICATE STRONG INVERSION ACROSS SOUTHEAST
MINNESOTA AND SOUTHWEST WISCONSIN. THE 13.12Z NAM/13.15Z RAP
BUFKIT SOUNDINGS SUGGEST INVERSION WILL REMAIN OVER THE RST/LSE
TAF SITES THIS AFTERNOON INTO TONIGHT. WITH THE 13.12Z NAM/13.15Z
INDICATING MOISTURE CONVERGENCE MAINLY NORTHEAST AND SOUTHEAST OF
THE TAF SITES...NOT EXPECTING SHOWERS OR THUNDERSTORMS AT THE TAF
SITES. HOWEVER...CANNOT RULE OUT THE POSSIBILITY OF SCATTERED
SHOWERS OR THUNDERSTORMS ACROSS THE AREA...GIVEN THE AMOUNT OF
HEATING DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS
TIME...WILL KEEP MENTION OF SHOWERS AND THUNDERSTORM OUT OF THE
TAFS THROUGH THE PERIOD. VFR CONDITIONS SHOULD PREVAIL THROUGH
PERIOD.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...DTJ
Hazardous weather outlook, Jul 13, 2:57 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
257 PM CDT MON JUL 13 2015

IAZ009>011-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034-
041>044-053>055-061-141200-
HOWARD-WINNESHIEK-ALLAMAKEE-CHICKASAW-FAYETTE-CLAYTON-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
257 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED BETWEEN 3 PM AND 8 PM.
SOME OF THE STORMS COULD SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA FOR MUCH OF
TUESDAY THROUGH SUNDAY. ANY STORMS ON TUESDAY LOOK TO REMAIN
BELOW SEVERE LIMITS. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THE POTENTIAL STORMS IN THE WEDNESDAY
THROUGH SUNDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY BETWEEN 3 PM AND 8 PM.
RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-018-WIZ017-141200-
MITCHELL-FLOYD-TAYLOR-
257 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY
THIS
EVENING. SOME OF THE THUNDERSTORMS COULD BE STRONG WITH GUSTY
WINDS...SMALL HAIL AND BRIEF HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA FOR MUCH OF
TUESDAY THROUGH SUNDAY. ANY STORMS ON TUESDAY LOOK TO REMAIN
BELOW SEVERE LIMITS. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THE POTENTIAL STORMS IN THE WEDNESDAY
THROUGH SUNDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

In the hours before

Local storm report, Jul 13, 4:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
443 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     4 N LA CROSSE           43.87N 91.25W
07/13/2015  M46.00 MPH       LA CROSSE          WI   ASOS

&&

AJ
Local storm report, Jul 13, 4:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             3 NW NEWRY              43.74N 90.86W
07/13/2015  E1.25 INCH       MONROE             WI   PUBLIC

&&

AJ
Special weather statement, Jul 13, 4:55 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT MON JUL 13 2015

WIZ017-029-132300-
TAYLOR-CLARK-
455 PM CDT MON JUL 13 2015

...THUNDERSTORMS WILL AFFECT TAYLOR AND CLARK COUNTIES...

THUNDERSTORMS CONTINUED TO GROW ACROSS NORTHWEST WISCONSIN LATE THIS
AFTERNOON...IN AND AROUND THE EAU CLAIRE AREA. THESE STORMS WILL
CROSS INTO CENTRAL OVER THE NEXT FEW HOURS AND COULD GROW IN SIZE
AND INTENSITY.

HAIL AND GUSTY WINDS WOULD BE THE MAIN THREATS. BE ALERT FOR
POSSIBLE WARNINGS.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4442 9032 4442 9080 4451 9080 4451 9092
      4538 9092 4538 9004
TIME...MOT...LOC 2154Z 292DEG 29KT 4495 9135

SHEA
Local storm report, Jul 13, 5:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 SW SPARTA             43.93N 90.82W
07/13/2015  E0.25 INCH       MONROE             WI   TRAINED SPOTTER

&&

RANDYB
Local storm report, Jul 13, 5:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
503 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             5 W CASHTON             43.74N 90.88W
07/13/2015  E0.75 INCH       MONROE             WI   PUBLIC

            A LOT OF DIME SIZE HAIL

&&

AJ
Local storm report, Jul 13, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
511 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             SPARTA                  43.94N 90.81W
07/13/2015  E1.00 INCH       MONROE             WI   PUBLIC

&&

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:33 PM CDTSpecial Weather StatementARXBuffalo, Taylor, Trempealeau117 min
Jul 13, 12:47 AM CDTSpecial Weather StatementARXClark, Jackson, Taylor58 min
Jul 13, 1:10 AM CDTSpecial Weather StatementARXBuffalo, Trempealeau65 min
Jul 13, 1:42 AM CDTSpecial Weather StatementARXLa Crosse63 min
Jul 13, 1:50 AM CDTSpecial Weather StatementARXAdams, Juneau, Monroe55 min
Jul 13, 2:11 AM CDTSpecial Weather StatementARXCrawford, Richland, Vernon94 min
Jul 13, 2:24 AM CDTSpecial Weather StatementARXAdams, Juneau66 min
Jul 13, 2:39 AM CDTSevere Thunderstorm WarningARXAdams, Juneau51 min
Jul 13, 3:03 AM CDTSpecial Weather StatementARXGrant117 min
Jul 13, 2:49 PM CDTSpecial Weather StatementARXBuffalo, Trempealeau26 min
Jul 13, 3:14 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau61 min
Jul 13, 4:08 PM CDTSevere Thunderstorm WarningARXLa Crosse52 min
Jul 13, 4:28 PM CDTSevere Thunderstorm WarningARXMonroe62 min
Jul 13, 4:39 PM CDTSevere Thunderstorm WarningARXVernon66 min
Jul 13, 4:55 PM CDTSpecial Weather StatementARXClark, Taylor65 min
Jul 13, 5:03 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe31 min
Jul 13, 5:37 PM CDTSpecial Weather StatementARXJackson, Trempealeau53 min
Jul 13, 5:40 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau50 min
Jul 13, 6:23 PM CDTSpecial Weather StatementARXBuffalo, Jackson, Trempealeau52 min
Jul 13, 6:32 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.